Hail, Newton
- When
- June 23, 3:26 PM CST
- Where
- Newton County, 0.56 mi W of Mt Sherman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.030, -93.260
A lone thunderstorm brought severe hail to Mount Sherman in Newton County on the 23rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A lone thunderstorm brought severe hail to Mount Sherman in Newton County on the 23rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 23, 1:35 PM CST, 1 hour 51 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 235 PM CDT Thu Jun 23 2022 .SHORT TERM...Tonight Through Saturday 19z subjective surface analysis indicated a cold front from near Russellville to Stuttgart. Latest CAM guidance suggests isolated, weak convective cells will continue to form along this boundary across mainly northwest and central sections of the forecast area through late afternoon, in an moderately unstable, yet weakly forced atmosphere. The cold front will reach southwest sections of the state on Friday, before becoming diffuse. On Saturday, even more humid conditions are expected, as southerly low level flow increases across the forecast area. && .LONG TERM...Saturday Night Through Wednesday An upper level ridge will be parked over the region to begin the period. Further N, a trough will pivot SE into the Nrn Plains from Canada. This incoming upper trough should serve to deamplify and retrograde the upper ridge which has been in place for nearly 2 weeks. Temperatures on Sunday should still be hot for most locations with surface high pressure departing, but lingering one final day. High temperatures should top out in the upper 80s/lower 90s over NW AR to the upper 90s over S/SE AR. Sunday night, a cold front will enter the state and move through the CWA into Monday morning. Sunday and Monday will bring the greatest rain chances to AR through the period, slight ChC to ChC PoPs are forecast over the entire state along and ahead of the cold front. Severe weather is not anticipated with this activity and QPF amounts are generally expected to remain less than one quarter of an inch. Temperatures on Monday will be comfortable, with highs topping out in 80s. Drier air will begin to filter into the NE sections of the state. Tuesday, upper flow will transition to the NW with the departure of the ridge back into the Four Corners region. At the surface, drier air will advect into the region in the wake of the frontal boundary thanks to high pressure located to the N. Temperatures will top out in the 80s with dew points in the 50s and 60s. Beyond Tuesday, surface flow will switch back to the SE, and temperatures and moisture will increase. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 93 71 93 73 / 10 0 0 0 Camden AR 98 74 99 74 / 10 10 10 0 Harrison AR 90 70 94 73 / 20 10 10 0 Hot Springs AR 96 74 96 75 / 10 10 10 0 Little Rock AR 96 77 96 76 / 10 10 0 0 Monticello AR 96 75 96 74 / 10 0 10 0 Mount Ida AR 95 73 94 73 / 10 10 10 0 Mountain Home AR 91 70 93 72 / 10 10 10 0 Newport AR 94 72 95 74 / 10 0 0 0 Pine Bluff AR 96 75 96 75 / 10 0 0 0 Russellville AR 96 74 95 74 / 20 10 10 0 Searcy AR 94 73 93 72 / 10 0 0 0 Stuttgart AR 95 74 95 76 / 10 0 0 0 && .LZK Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT this evening FOR Bradley-Calhoun- Clark-Cleveland-Dallas-Desha-Drew-Lincoln-Ouachita-Pike. && Short Term...55 / Long Term...70
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 318 PM CDT Thu Jun 23 2022 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-241000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 318 PM CDT Thu Jun 23 2022 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Some isolated thunderstorms are possible through early this evening across portions of the area. Some locally heavy rainfall...gusty winds...and maybe some small hail will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Upper level high pressure will continue to dominate with hot temperatures expected into the weekend. Highs will top out in the 90s with even a few triple digit readings possible. Some relief is forecast late this weekend into early next week as a front drops into the state...along with some chances for thunderstorms. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
244 PM CDT Thu Jun 23 2022
ARZ121-122-221-222-232015-
Pope County Higher Elevations AR-Southern Pope County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
244 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of northeastern Johnson
and northwestern Pope Counties through 315 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dillen, or 18 miles northeast of Clarksville, moving southeast at 5
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dillen... Fort Douglas...
Lutherville... Long Pool Campground...
Haw Creek Falls Campground... Simpson...
Treat... Mineral Springs Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3567 9340 3573 9322 3556 9295 3547 9328
TIME...MOT...LOC 1943Z 309DEG 5KT 3566 9327
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
234Special Weather Statement
National Weather Service Little Rock AR
307 PM CDT Thu Jun 23 2022
ARZ121-122-221-222-232030-
Pope County Higher Elevations AR-Southern Pope County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
307 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of central Johnson and
northwestern Pope Counties through 330 PM CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm near
Devils Knob, or 15 miles north of Clarksville, moving southeast at 15
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hector... Dillen...
Woodland... Broomfield...
Solo... Bertha...
Holman... Rosetta...
Catalpa... Fort Douglas...
Lutherville... Ozone...
Long Pool Campground... Haw Creek Falls Campground...
Oark... Treat...
Hillcrest in Johnson County... Simpson...
Mineral Springs Recreation Area...
Scottsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3572 9361 3572 9296 3543 9293 3550 9352
TIME...MOT...LOC 2007Z 318DEG 13KT 3568 9345
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
234Special Weather Statement
National Weather Service Little Rock AR
320 PM CDT Thu Jun 23 2022
ARZ043>045-055-232045-
Pulaski AR-Grant AR-Lonoke AR-Saline AR-
320 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of southwestern Lonoke,
northeastern Grant, east central Saline and southeastern Pulaski
Counties through 345 PM CDT...
At 320 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ironton, or 7 miles southeast of Southwest Little Rock, moving
southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Little Rock... Southwest Little Rock...
Shannon Hills... England...
Wrightsville... Keo...
East End... Orion...
Sweet Home... Ironton...
Geyer Springs... Mabelvale...
Estes... Otter Creek...
Baseline... Hensley...
Higgins... Bredlow Corner...
College Station... Woodson...
This includes the following highways...
Interstate 30 between mile markers 128 and 138.
Interstate 430 near mile marker 1.
Interstate 530 between mile markers 1 and 16.
Interstate 440 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3457 9192 3449 9214 3449 9221 3446 9221
3443 9230 3467 9243 3473 9225
TIME...MOT...LOC 2020Z 325DEG 6KT 3463 9228
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
62Special Weather Statement
National Weather Service Little Rock AR
340 PM CDT Thu Jun 23 2022
ARZ031-032-123-232115-
Southeast Van Buren County AR-Faulkner AR-Conway AR-
340 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of south central Van
Buren, Conway and northwestern Faulkner Counties through 415 PM
CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blick, or 16 miles north of Morrilton, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenbrier... Wooster...
Damascus... Twin Groves...
Bethlehem... Hill Creek...
Solgohachia... Cleveland...
Catholic Point... Hattieville...
Middleton... Lanty...
Mallet Town... Whipple...
Jerusalem... Springhill...
St. Vincent... Blick...
Springfield... Birdtown...
This includes Interstate 40 between mile markers 99 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3544 9236 3517 9239 3520 9286 3545 9285
3546 9266
TIME...MOT...LOC 2040Z 330DEG 7KT 3539 9273
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
234Special Weather Statement
National Weather Service Little Rock AR
340 PM CDT Thu Jun 23 2022
ARZ044-045-232115-
Pulaski AR-Lonoke AR-
340 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of southwestern Lonoke
and southeastern Pulaski Counties through 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sweet Home, or near Downtown Little Rock, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Little Rock... North Little Rock...
Downtown Little Rock... Wrightsville...
Keo... Protho Junction...
Sweet Home... Ironton...
Estes... South Bend...
Toltec Mounds State Park... Scott...
State Fairgrounds... Baucum...
Bevis Corner... Higgins...
Willow Beach... Toltec...
Rose City... College Station...
This includes the following highways...
Interstate 30 between mile markers 136 and 139.
Interstate 40 between mile markers 158 and 166.
Interstate 530 between mile markers 1 and 7.
Interstate 440 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3459 9226 3471 9231 3486 9204 3461 9197
TIME...MOT...LOC 2040Z 258DEG 9KT 3468 9220
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
62Special Weather Statement
National Weather Service Little Rock AR
402 PM CDT Thu Jun 23 2022
ARZ031-032-232130-
Faulkner AR-Conway AR-
402 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of eastern Conway and
northwestern Faulkner Counties through 430 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm over
Middleton, or 13 miles northeast of Morrilton, moving southeast at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morrilton... Greenbrier...
Wooster... Twin Groves...
Menifee... Bethlehem...
Hill Creek... Solgohachia...
Catholic Point... Hattieville...
Middleton... Lanty...
Mallet Town... Springhill...
St. Vincent... Blick...
Springfield... Plumerville...
Birdtown... Center Ridge...
This includes Interstate 40 between mile markers 100 and 110, and
between mile markers 112 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3528 9230 3514 9237 3518 9286 3537 9280
3545 9262
TIME...MOT...LOC 2101Z 328DEG 11KT 3533 9264
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
234The Western Arkansas radar (KSRX), 129 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034103.